# SDR FQAR20200514002

- Difficulty date: May 14, 2020
- Submitted: May 14, 2020
- Operation: General aviation
- Aircraft: N317PA
- Make and model: Piper PA-44-180
- Aircraft serial: 4496133
- Aircraft time: 9,921 hours
- System (JASC): 5312 · Fuselage Main, Bulkhead
- Part: Bulkhead
- Part number: 86462002
- Condition: Cracked
- Location: Fuselage
- Part time: 2,150 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE INSPECTION THE 247 BULKHEAD WAS FOUND TO BE CRACKED. THIS BULKHEAD IS THE ATTACHMENT POINT FOR THE FOREWARD END OF THE VERTICAL FIN, THIS PART WAS REPLACED WITH A NEW BULKHEAD 2150 HRS AGO, THIS STATION OPERATES A FLEET OF 16 PA-44-180S, ALL OF THE SAME SERIAL NUMBER RANGE, PURCHASED NEW FOR FLIGHT TRAINING, AND ALL OF THOSE WERE FOUND TO HAVE CRACKS IN THE SAME BULKHEAD DURING THE 2015-2016 TIME FRAME AT AN AVERAGE OF 7-9000 HRS. THE CRACKS OCCURE ON THE FWD SIDE DOUBLER UPPER RIVET ROW OUTBOARD RIVET. THE BULKHEAD EXHIBTS POOR WORKMANSHIP WITH THE -5 RIVETS BEING OVER DRIVEN WITH SIGNS OF RIVETS CREATING DIVITS IN THE DOUBLER, WHICH IS WHERE THE CRACKS ORIGINATE FROM. THE ORIGINAL BULKHEAD SHOWED THE SAME QUALITY OF WORK.
